Advertisement

Journal of Mathematical Sciences

, Volume 199, Issue 5, pp 510–534 | Cite as

Generic Profit Singularities in Time-Averaged Optimization for Cyclic Processes in Polydynamical Systems

  • A. A. Davydov
  • H. Mena-Matos
  • C. S. Moreira
Article
  • 34 Downloads

Abstract

We consider the optimization problem of maximizing the time-averaged profit for the motion of a smooth polydynamical system on the circle in the presence of a smooth profit density. If the problem depends on a k-dimensional parameter, then the optimal averaged profit is a function of the parameter. It is known from [4] that an optimal motion can always be selected among stationary strategies and a special type of periodic motions called level cycles. We present a classification of all generic singularities of the optimal averaged profit if k ≤ 2 and the maximum is provided by level cycles.

Keywords

Smooth Function Normal Form Double Point Stationary Strategy Control Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    V. I. Arnold, “Optimization in mean and phase transitions in controlled dynamical systems,” Funct. Anal. Appl., 36, No. 2, 83–92 (2002).CrossRefGoogle Scholar
  2. 2.
    V. I. Arnold, A. N. Varchenko, and S. M. Gusein-Zade, Singularities of Differentiable Maps, Vol. 1, Birkhauser, Boston, (1985).CrossRefzbMATHGoogle Scholar
  3. 3.
    A. A. Davydov, “Generic profit singularities in Arnold’s model of cyclic processes,” Proc. Steklov Inst. Math., 250, 70–84 (2005).Google Scholar
  4. 4.
    A. A. Davydov and H. Mena-Matos, “Generic phase transition and profit singularities in Arnold’s model,” Sb. Math., 198, No. 1-2, 17–37 (2007).CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    A. A. Davydov and H. Mena-Matos, “Singularity theory approach to time-averaged optimization,” Singularities in Geometry and Topology, World Sci. Publ., Hackensack, 598–628 (2007).Google Scholar
  6. 6.
    M. Golubitsky and V. Guillemin, Stable Mappings and Their Singularities, Springer-Verlang, N.Y. (1973).CrossRefzbMATHGoogle Scholar
  7. 7.
    H. Mena-Matos, “Generic profit singularities in time-averaged optimization —the case of a control space with a regular boundary,” J. Dyn. Control Syst., 16, No. 1, 101–120 (2010).CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    H. Mena-Matos and C. S. Moreira, “Generic singularities of the optimal averaged profit among stationary strategies,” J. Dyn. Control Syst., 13, No. 4, 541–562 (2007).CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    C. S. Moreira, “Singularities of the optimal averaged profit for stationary strategies,” Port. Math. (N.S.), 63, No. 1, 1–10 (2006)zbMATHMathSciNetGoogle Scholar
  10. 10.
    C. S. Moreira, “Singularities of the optimal averaged profit for polydynamical systems,” PhD. dissertation, University of Porto (2010).Google Scholar
  11. 11.
    R. W. Nickalls, “A new approach to solving the cubic: Cardan’s solution revealed,” Math. Gaz., 77, 354–359 (1993).CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  1. 1.Vladimir State UniversityRussia; IIASAAustria
  2. 2.Faculdade de Ciencias-Universidade do Porto and Centro de Matematica da Universidade do PortoPortoPortugal
  3. 3.University of Porto and CMUPPortoPortugal

Personalised recommendations